I am wondering if any of you who take meds have found one drug or another that doesn't seem to lead to as much weight gain. I took zoloft 10 years ago only to gain 40 lbs on the stuff in 6 months. I was then fat and anxious about that new problem. I am finally admitting to myself that I probably ned to go on some type of anti-anxiety meds again. I've researched like crazy, and all the ssri's have weight gain issues for most. I also looked at buspar, it seems to increase appetite causing weight gain. Lexapro seemed like the least likely to cause wt. gain at small doses. Cymbalta didn't look too bad except for the withdrawal looks awful! I already battle weight gain because of hypothyroidism, and manage to keep my weight barely within the normal ranges now. The thought of taking anxiety meds gives me anxiety! The side effects seem scarier than the benefits sometimes. But, I am really getting tired of living with these unsettled feelings all the time too. I read some else say that wine was their favorite drug...I am beginning to agree. LOL. I'd love to hear from those of you who have had pretty good luck with meds. What you take? caused any weight gain? Were you a naturally thin person to begin with? Dose? any thing else you feel would help. I want to try to take something but cannot get over the fear of it. Thanks, Melissa.
Wellbutrin is one that typically has the "less weight gain" appeal (in fact many lose weight on it), but many complain of the jitters and insomnia with Wellbutrin. I didn't like because it made me nervous and gave me palpitations (skipped heart beats). Lexapro was the exact oppostite (felt like I'd been tranqulized). Prozac made me feel car sick, but I didn't gain weight on it - lost weight in fact. If you do go on an anti-anxiety like Valium, Xanax, Ativan, those are very effective for anxiety but can have tolerance / dependence issues. Buspar is much less likely to have tolerance issues and is effective for many.
lol on the wine. Yep, it always seemed to help when I used to drink.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST